Alert archive / Montana / Blizzard Warnings in 2010
Blizzard Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Nov 25, 2010, 8:50 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2010, 8:50 AM MST (15:50 UTC)
- Expired
- Nov 26, 2010, 8:49 AM MST
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
562 WWUS45 KTFX 251550 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 850 AM MST THU NOV 25 2010 MTZ009-010-260000- /O.CAN.KTFX.WC.Y.0003.000000T0000Z-101125T1800Z/ /O.UPG.KTFX.WW.Y.0041.000000T0000Z-101126T1900Z/ /O.NEW.KTFX.BZ.W.0002.101125T1550Z-101126T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 850 AM MST THU NOV 25 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH THIS AFTERNOON. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD CONDITIONS...WITH BLOWING SNOW AND WHITEOUT CONDITIONS EXPECTED THROUGH LATE THIS AFTERNOON. * VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH THIS MORNING AND INTO THE LATE AFTERNOON HOURS IN OPEN AREAS THROUGHOUT ALL OF GLACIER COUNTY. * OTHER IMPACTS: ROAD TRAVEL WILL BE IMPOSSIBLE. SEVERAL ROADS ARE CLOSED IN GLACIER COUNTY AS OF 830 AM...WITH 5 FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR POWER OUTAGES. POWER HAS BEEN REPORTED OUT OF SERVICE IN THE BABB AREA AS OF 830 AM. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...CUT BANK INCLUDING LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-260000- /O.CAN.KTFX.WC.Y.0003.000000T0000Z-101125T1800Z/ /O.EXT.KTFX.WW.Y.0041.000000T0000Z-101126T0100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 850 AM MST THU NOV 25 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT TIMES. * OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES THROUGH THIS AFTERNOON. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL. * LOCATIONS AFFECTED INCLUDE: CHOTEAU PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-011>015-044>047-049>055-251700- /O.CAN.KTFX.WC.Y.0003.000000T0000Z-101125T1800Z/ BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER... CONRAD...CHINOOK...FAIRFIELD...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 850 AM MST THU NOV 25 2010 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES ARE GENERALLY ABOVE 20 BELOW ZERO ACROSS THE REGION THIS MORNING...THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
6 follow-up statements
099 WWUS45 KTFX 251709 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1009 AM MST THU NOV 25 2010 MTZ009-010-260100- /O.CON.KTFX.BZ.W.0002.000000T0000Z-101126T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 1009 AM MST THU NOV 25 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH THIS AFTERNOON. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD CONDITIONS...WITH BLOWING SNOW AND WHITEOUT CONDITIONS EXPECTED THROUGH LATE THIS AFTERNOON. * VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH THIS MORNING AND INTO THE LATE AFTERNOON HOURS IN OPEN AREAS THROUGHOUT ALL OF GLACIER COUNTY. * OTHER IMPACTS: ROAD TRAVEL WILL BE IMPOSSIBLE. SEVERAL ROADS ARE CLOSED IN GLACIER COUNTY AS OF 830 AM...WITH 5 FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR POWER OUTAGES. POWER HAS BEEN REPORTED OUT OF SERVICE IN THE BABB AREA AS OF 830 AM. * LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS AND LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO CUT BANK...AND HIGHWAY 89 FROM BROWNING TO BABB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-260100- /O.CON.KTFX.WW.Y.0041.000000T0000Z-101126T0100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 1009 AM MST THU NOV 25 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT TIMES. * OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES THROUGH THIS AFTERNOON. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL. * LOCATIONS AFFECTED INCLUDE: CHOTEAU PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
562 WWUS45 KTFX 252132 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MST THU NOV 25 2010 MTZ009-010-261200- /O.EXT.KTFX.BZ.W.0002.000000T0000Z-101126T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 232 PM MST THU NOV 25 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH TONIGHT. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD CONDITIONS...WITH BLOWING SNOW AND WHITEOUT CONDITIONS EXPECTED THROUGH TONIGHT. * VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH TONIGHT IN OPEN AREAS...THROUGHOUT ALL OF GLACIER COUNTY. * OTHER IMPACTS: ROAD TRAVEL WILL BE IMPOSSIBLE. SEVERAL ROADS ARE CLOSED IN GLACIER COUNTY AS OF 230 PM THURSDAY...WITH 5 FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS AND LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO CUT BANK...AND HIGHWAY 89 FROM BROWNING TO BABB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-261200- /O.EXT.KTFX.WW.Y.0041.000000T0000Z-101126T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 232 PM MST THU NOV 25 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST FRIDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT TIMES. * OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES THROUGH TONIGHT. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL. * LOCATIONS AFFECTED INCLUDE: CHOTEAU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
448 WWUS45 KTFX 252359 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 459 PM MST THU NOV 25 2010 MTZ009-010-261200- /O.CON.KTFX.BZ.W.0002.000000T0000Z-101126T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 459 PM MST THU NOV 25 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH TONIGHT. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD CONDITIONS...WITH BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS EXPECTED THROUGH TONIGHT. * VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH TONIGHT IN OPEN AREAS...THROUGHOUT ALL OF GLACIER COUNTY. * OTHER IMPACTS: ROAD TRAVEL WILL BE EXTREMELY DANGEROUS. SEVERAL ROADS ARE CLOSED IN GLACIER COUNTY AS OF 430 PM THURSDAY...WITH 5 FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-015-050-051-261200- /O.EXA.KTFX.WW.Y.0041.000000T0000Z-101126T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE 459 PM MST THU NOV 25 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH TONIGHT. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT TIMES. * OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL. * LOCATIONS AFFECTED INCLUDE: STANFORD...JUDITH GAP...LEWISTOWN DIVIDE...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-261200- /O.CON.KTFX.WW.Y.0041.000000T0000Z-101126T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 459 PM MST THU NOV 25 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT TIMES. * OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL. * LOCATIONS AFFECTED INCLUDE: CHOTEAU PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
647 WWUS45 KTFX 260437 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 PM MST THU NOV 25 2010 MTZ009-010-261245- /O.EXT.KTFX.BZ.W.0002.000000T0000Z-101126T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 937 PM MST THU NOV 25 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 11 AM MST FRIDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 11 AM MST FRIDAY. * TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH FRIDAY MORNING. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD CONDITIONS...WITH BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS EXPECTED. * VISIBILITIES: VISIBILITIES WILL FREQUENTLY BE NEAR ZERO INTO FRIDAY MORNING IN OPEN AREAS. * OTHER IMPACTS: ROAD TRAVEL WILL BE EXTREMELY DANGEROUS. SEVERAL ROADS WERE CLOSED IN GLACIER COUNTY AS OF 930 PM THURSDAY...WITH 5 FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-015-048-050-051-261245- /O.EXT.KTFX.WW.Y.0041.000000T0000Z-101126T1800Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE 937 PM MST THU NOV 25 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST FRIDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST FRIDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE INTO FRIDAY MORNING OVER THE SOUTHERN ROCKY MOUNTAIN FRONT...WITH SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH OVER PORTIONS OF SOUTHWEST AND CENTRAL MONTANA. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT TIMES. * OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
357 WWUS45 KTFX 261123 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 423 AM MST FRI NOV 26 2010 MTZ009-010-261800- /O.CON.KTFX.BZ.W.0002.000000T0000Z-101126T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 423 AM MST FRI NOV 26 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH THIS MORNING. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD CONDITIONS...WITH BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. * VISIBILITIES: VISIBILITIES WILL FREQUENTLY BE NEAR ZERO THROUGH THIS MORNING IN OPEN AREAS. * OTHER IMPACTS: ROAD TRAVEL WILL BE EXTREMELY DANGEROUS. SEVERAL ROADS WERE CLOSED IN GLACIER COUNTY THURSDAY NIGHT... WITH 5 FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-015-048-050-051-261800- /O.CON.KTFX.WW.Y.0041.000000T0000Z-101126T1800Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE 423 AM MST FRI NOV 26 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THIS MORNING OVER THE SOUTHERN ROCKY MOUNTAIN FRONT...AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE OVER PORTIONS OF SOUTHWEST AND CENTRAL MONTANA. THESE WINDS WILL PRODUCE AREAS OF BLOWING SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT TIMES. * OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
554 WWUS45 KTFX 261549 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 849 AM MST FRI NOV 26 2010 MTZ009-010-261700- /O.CAN.KTFX.BZ.W.0002.000000T0000Z-101126T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 849 AM MST FRI NOV 26 2010 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE BLIZZARD WARNING. BREEZY CONDITIONS WILL CREATE AREAS OF BLOWING SNOW AND LOCALLY RESTRICT VISIBILITIES. HOWEVER...WIDESPREAD VISIBILITIES BELOW ONE QUARTER MILE ARE NO LONGER EXPECTED. $$ MTZ014-015-048-050-051-261700- /O.CAN.KTFX.WW.Y.0041.000000T0000Z-101126T1800Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE 849 AM MST FRI NOV 26 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. BREEZY CONDITIONS WILL CREATE AREAS OF BLOWING SNOW AND LOCALLY RESTRICT VISIBILITIES. HOWEVER...WIDESPREAD VISIBILITIES BELOW ONE QUARTER MILE ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 25, 5:03 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 25, 5:03 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 503 AM MST THU NOV 25 2010 UPDATED AVIATION .DISCUSSION... TODAY THROUGH SATURDAY...NORTHERLY FLOW ALOFT WILL CONTINUE AS AN UPPER RIDGE BUILDS OVER THE PACIFIC NORTHWEST. PRECIPITATION WILL BE CONFINED TO THE NORTHERN ROCKIES. WITH SURFACE HIGH PRESSURE OVER SOUTHWEST MONTANA AND A LEE SIDE SURFACE TROF DEVELOPING...A VERY TIGHT SURFACE GRADIENT WILL PERSIST THROUGH FRIDAY. GUSTY WINDS WILL CONTINUE TO BLOW SNOW AROUND...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY WHERE A BLOWING SNOW ADVISORY WILL REMAIN THROUGH MIDDAY FRIDAY. WIND CHILL READINGS ARE SLOWLY MODERATING AS THE TEMPERATURE WARMS. WILL CONTINUE THE WIND CHILL ADVISORY FOR THIS MORNING. THE UPPER RIDGE MOVES EAST ON FRIDAY AND GETS KNOCKED DOWN A BIT AS SHORT WAVE ENERGY MOVES ALONG THE INTERNATIONAL BOUNDARY. STRONG DOWNSLOPE WINDS WILL KEEP THE PLAINS DRY. THE FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST ON SATURDAY AS AN UPPER TROF MOVES OVER THE PACIFIC NORTHWEST. MOISTURE WILL INCREASE OVER THE AREA AND SCATTERED SNOW WILL BE POSSIBLE ACROSS THE SOUTHWEST AND PORTIONS OF NORTH CENTRAL MONTANA. TEMPERATURES WILL GRADUALLY WARM INTO THE WEEKEND BUT WILL REMAIN BELOW SEASONAL AVERAGES. EMANUEL SATURDAY NIGHT THROUGH THURSDAY...UPPER-LEVEL RIDGE EXITS THE AREA SATURDAY WITH MOIST SOUTHWEST FLOW RETURNING TO THE AREA ON SUNDAY AHEAD OF OUR NEXT PACIFIC TROUGH. THE BULK OF THE ENERGY WITH THIS SYSTEM SHOULD BE WELL SOUTH OF THE FORECAST AREA...HOWEVER EMBEDDED SHORTWAVES AND MOISTURE WILL PROPAGATE THROUGH THE NORTHERN ROCKIES AND BRING INCREASED CHANCES FOR PRECIPITATION ON SUNDAY. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT...HOWEVER WILL LIKELY BE WIDESPREAD SO CONTINUED THE TREND OF RAISING POPS. THIS SYSTEM QUICKLY EXITS BY MONDAY MORNING WITH COOL NORTHWEST FLOW OVER THE AREA SO LOWERED HIGH TEMPS FOR MONDAY WITH READINGS 10 DEGREES OR SO BELOW SEASONAL AVERAGES. PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE REMAINDER OF THE PERIOD AS STRONG WESTERLY FLOW DEVELOPS. BEST PRECIP CHANCES WILL BE ALONG THE CONTINENTAL DIVIDE WITH DOWNSLOPE WINDS KEEPING THE NORTHERN PLAINS DRIER AND MILDER. THUS...TRENDED HIGH TEMPS ON TUESDAY AND WEDNESDAY TOWARDS SEASONAL AVERAGES WITH COLDER AIR ARRIVING BY THE END OF THE PERIOD. MLS && .AVIATION... UPDATED 1200Z. STRONG WESTERLY FLOW WILL CONTINUE ACROSS CENTRAL AND NORTH-CENTRAL MONTANA THROUGH TODAY WITH WIDESPREAD BLOWING SNOW CAUSING MVFR/IFR CONDITIONS AT KCTB. ELSEWHERE OVER NORTH-CENTRAL MONTANA...BLOWING SNOW MAY CAUSE OCCASIONAL MVFR CONDITIONS. LIGHTER WINDS ACROSS SOUTHWEST MONTANA ALONG WITH CLEARING SKIES MAY PROMOTE SOME FOG DEVELOPMENT THIS MORNING AND HAVE ADDED VCFG TO KBZN TERMINAL. MID-LEVEL CLOUDS WILL INCREASE THIS AFTERNOON WITH MOUNTAIN SHOWERS POSSIBLE ACROSS THE AREA AS A WEAK SHORTWAVE MOVES THROUGH. DOWNSLOPE WINDS OVER THE NORTHERN MONTANA PLAINS SHOULD KEEP THE AREA DRY WITH PREDOMINANT VFR CONDITIONS. SOME MOUNTAIN OBSCURATION IS ALSO EXPECTED. CLOUDS WILL DECREASE TONIGHT AND WINDS WILL REMAIN BREEZY BUT LESS GUSTY. MLS && .PRELIMINARY POINT TEMPS/POPS... GTF 25 20 35 21 / 10 10 10 10 CTB 25 19 34 19 / 10 10 10 10 HLN 20 10 27 15 / 10 10 10 10 BZN 15 4 25 11 / 10 10 10 10 WEY 9 -4 16 10 / 10 10 10 20 DLN 15 6 19 9 / 10 10 10 10 HVR 24 7 31 13 / 10 10 10 10 LWT 24 11 29 16 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING BEAVERHEAD... BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN... LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. WINTER WEATHER ADVISORY UNTIL NOON MST FRIDAY EASTERN GLACIER... NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 25, 5:47 AM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 547 AM MST THU NOV 25 2010 MTZ009-010-048-261300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 547 AM MST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT. A WIND CHILL ADVISORY CONTINUES IN EFFECT UNTIL 11 AM MST TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER WEATHER ADVISORY FOR BLOWING SNOW CONTINUES IN EFFECT THROUGH NOON ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-044>047-049>055-261300- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 547 AM MST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY CONTINUES IN EFFECT UNTIL 11 AM MST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Blizzard Warnings in Montana, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.